New York, 2021Hail and Damaging Winds in New York, July 20, 2021
July 20, 2021 · NWS BGM · 22 events in 6 counties and zones
An unstable environment and a passing disturbance triggered many severe storms across Central New York. Large hail and damaging winds were the hazards associated with these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable environment and a passing disturbance triggered many severe storms across Central New York. Large hail and damaging winds were the hazards associated with these storms. A tree fell on an occupied vehicle, but the occupant was uninjured. Lightning also struck a house, resulting in the house catching on fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 20, 4:38 PM EST, 43 minutes earlier.
Area forecast discussion, Jul 20, 4:38 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
538 PM EDT Tue Jul 20 2021
.SYNOPSIS...
A warm mostly sunny day is in store, but a new disturbance
will drop into the region late this afternoon through tonight
with scattered showers and thunderstorms. The strongest cells
could contain damaging winds and locally heavy rainfall. A cold
front will finish sweeping through the area Wednesday,
eventually taking showers and thunderstorms away with it.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
535 pm update...
Have issued a flash flood watch for Oneida County until 2 am
tonight. After receiving over 4 inches across northern Oneida
County yesterday and heavy rainfall expected with thunderstorms
tonight, flash flooding will be possible.
330 pm update...
A severe thunderstorm watch has been issued until 11 PM for
central NY except for the PA border counties. The biggest threat
will be damaging winds but large hail is also possible in
discreet cells ahead of a line of showers and thunderstorms.
Heavy rain will also be a threat for flash flooding. Storms will
be moving but as the line goes through it will slow and start
training this evening.
Low level moisture mixed out this morning leaving mostly sunny
but hazy skies. Temperatures have risen mostly into the lower
80s. So far a cap is keeping convection away. Instability is
high with cape over 2k and lifted indices of -5. As the
convective line and cold front drop south wind shear will
increase to 35 kts in the north. Strong downdrafts will cause
damaging winds. The instability will help water get above the
-20c level to form hail.
Precipitable water is increasing to 1.4 inches in the north.
Initially the single cells should be moving and spaced apart
enough to limit flash flooding. Depending on how strong the line
is when it gets here this evening, that rain could be a problem.
The line will slow over our area as the main forcing drops
southeast into the Hudson Valley. Some of the models have
rainfall amounts in excess of 2 inches. With the wet antecedent
conditions 2 inches in an hour would be enough to cause
flooding. In the case of Oneida County it would be less given
the flooding there just yesterday.
The cold front goes through late tonight and Wednesday morning.
Convection tonight will be tapering off as it outruns the better
wind shear and forcing. Midday tomorrow there could be a
resurgence in NEPA and Sullivan County NY with weak surface
heating and another short wave moves through. SPC has put the
far southeast in a marginal chance of severe thunderstorms for
Wednesday. Showers and thunderstorms there end in the afternoon.
Temperatures will fall into the 60s tonight then rising into the
70s Wednesday. The far southeast could near 80. Low temperatures
will be in the 50s Wednesday night.
Wednesday into Wednesday night skies will clear front northwest
to southeast behind the front as drier air comes in.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Only minor changes with the forecast update this afternoon in
the short term. Previous discussion below.
High pressure will bring dry conditions to the area on Thursday
along with a mix of sun and clouds. High temperatures are
expected to mainly be in the mid to upper 70s. Some lower 70s
are expected in the higher elevations of Central NY/Catskills.
Meanwhile some lower 80s will be possible in portions of the
Wyoming Valley in PA.
Another shortwave will approach the area Thursday night, which
may touch off a few light showers late Thursday night/early
Friday morning, mainly west of I-81. That being said, the
majority of the area will likely remain dry. Lows are expected
to be in the mid to upper 50s.
As the shortwave moves through the area on Friday, a few
scattered showers will be possible and perhaps a few
thunderstorms by the afternoon. However, at this time, it
appears overall coverage will be rather limited and there will
be plenty of dry breaks with some sunshine throughout the day.
Highs are expected to be very similar to Thursday, mainly in the
mid to upper 70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Dry weather is expected to return for Friday night into Saturday
as high pressure settles in. An isolated late afternoon shower
cannot be ruled out Saturday ahead of the next system, but the
majority of the area will likely remain dry through the day with
mostly sunny skies. After low temperatures in 50s Friday night,
highs are expected to be in the mid 70s to lower 80s on
Saturday.
Another shortwave/frontal system is expected to impact the
region Saturday night through Sunday, bringing scattered showers
and some thunderstorms. With greater instability Sunday
afternoon, the chance for thunderstorms will be highest during
that period. Modeling at this time is indicating the potential
for 1,000-2,000 J/KG of CAPE and 20-30 knots of 0-6 KM bulk
shear to promote the potential for gusty winds with the storms.
Given timing uncertainty, it is a bit early to hone in on the
threat for strong to severe storms at this time. Heavy rainfall
will be another concern too given recent rounds of rainfall with
the details ironed out as we get closer to the event. Some
additional scattered showers will be possible on Monday with a
northwest flow, before high pressure likely brings dry
conditions by Tuesday.
Temperatures Sunday/Monday are expected to be a bit warmer;
mainly mid 70s to lower 80s Sunday and upper 70s to mid 80s
Monday. With dewpoints back in the 60s to perhaps near 70, it
will be more humid as well.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
140 pm update...
Other than some smoke dropping vsbys to 5sm conditions are VFR.
We are waiting for a line of showers and thunderstorms to drop
south with MVFR restrictions and brief IFR possible in NY.
SYR/RME 22 to 01z then 23 to 02z for BGM/ITH/ELM.
A cold front will follow the convection tonight dropping cigs
and vsbys mostly to IFR in CNY. IFR will lift to MVFR around
14z.
At AVP convection will die before getting there. The front will
wait until after 12z but could have MVFR cigs.
West winds at 5 to 10 kts this afternoon into evening. Tonight
light and variable winds. Wednesday northwest winds at 5 to 10
kts.
Outlook...
Wednesday afternoon...In CNY improvement to VFR. For AVP
lingering scattered showers and thunder with associated
intermittent restrictions.
Late Wednesday through Saturday...Late night-early morning fog
possible, especially KELM; otherwise mainly VFR. Small chances
of showers and thunder with brief restrictions Friday.
Late Saturday night through Sunday...chances of showers and
thunder with restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Flash Flood Watch until 2 AM EDT Wednesday for NYZ009-037.
&&
SYNOPSIS...TAC
NEAR TERM...MPK/TAC
SHORT TERM...BJG/MWG
LONG TERM...BJG/MWG
AVIATION...TAC
Hazardous weather outlook, Jul 20, 4:35 PM EST, 46 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
535 PM EDT Tue Jul 20 2021
NYZ015>018-023-025-036-044>046-212145-
Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-Tompkins-Madison-
Cortland-Chenango-Otsego-
535 PM EDT Tue Jul 20 2021
...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
...SCATTERED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN POSSIBLE...
Scattered showers and thunderstorms are forecast to move into the
area this evening, lasting into tonight. With soils still very wet
from several bouts of rain during the past week, isolated flash
flooding will also be possible. Locations that recently experienced
flooding, will be more vulnerable to additional rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
PAZ043-044-047-048-072-212145-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
535 PM EDT Tue Jul 20 2021
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ022-024-055>057-062-PAZ038>040-212145-
Steuben-Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-
535 PM EDT Tue Jul 20 2021
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN POSSIBLE...
Scattered showers and thunderstorms are forecast to move into the
area late this afternoon, lasting into tonight. A few of the
strongest storms could become severe with damaging wind gusts and
large hail. With soils still very wet from several bouts of rain
during the past week, isolated flash flooding will also be possible.
Locations that recently experienced flooding, will be more
vulnerable to additional rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
NYZ009-037-212145-
Northern Oneida-Southern Oneida-
535 PM EDT Tue Jul 20 2021
...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
In the hours before
Special weather statement, Jul 20, 4:34 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Binghamton NY
534 PM EDT Tue Jul 20 2021
NYZ009-018-036-037-202215-
Onondaga-Southern Oneida-Madison-Northern Oneida-
534 PM EDT Tue Jul 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONEIDA...
NORTHWESTERN MADISON AND NORTHERN ONONDAGA COUNTIES...
At 533 PM EDT, a strong thunderstorm was located near Fulton, moving
east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Clay, Rome, Cicero, Lysander, Sullivan, Oneida, Lenox, Baldwinsville,
North Syracuse and Vienna.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.
LAT...LON 4344 7559 4299 7562 4316 7648 4322 7648
4323 7630 4320 7627 4322 7626 4324 7627
4324 7626 4320 7622 4322 7620 4327 7621
4322 7609 4320 7608 4315 7589 4328 7587
4333 7588 4347 7582
TIME...MOT...LOC 2133Z 278DEG 32KT 4327 7646
HLCSpecial weather statement, Jul 20, 5:05 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
605 PM EDT Tue Jul 20 2021
NYZ015-022-023-202230-
Steuben-Yates-Schuyler-
605 PM EDT Tue Jul 20 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCHUYLER...SOUTHEASTERN
YATES AND NORTHEASTERN STEUBEN COUNTIES...
At 605 PM EDT, a strong thunderstorm was located over Urbana, or 10
miles west of Dundee, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hector, Starkey, Urbana, Watkins Glen, Dundee, Montour Falls, Tyrone,
Pulteney, Wayne and Bradford.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.
LAT...LON 4248 7726 4255 7724 4255 7690 4254 7689
4254 7681 4230 7686 4238 7727
TIME...MOT...LOC 2205Z 275DEG 21KT 4248 7718
HLCSpecial weather statement, Jul 20, 5:10 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
610 PM EDT Tue Jul 20 2021
NYZ017-018-044-202245-
Onondaga-Cortland-Southern Cayuga-
610 PM EDT Tue Jul 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAYUGA...
NORTHWESTERN CORTLAND AND SOUTHWESTERN ONONDAGA COUNTIES...
At 610 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Owasco to near Locke. Movement was
east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cortland, Owasco, Homer, Fleming, Otisco, Locke, Genoa, Preble,
Moravia and Niles.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.
LAT...LON 4258 7597 4260 7627 4262 7627 4262 7646
4263 7646 4263 7653 4287 7660 4299 7608
TIME...MOT...LOC 2210Z 250DEG 24KT 4284 7650 4268 7646
HLCEvent by event
20 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Oneida
- When
- July 20, 5:21 PM EST
- Where
- Oneida County, 1.71 mi NW of Westdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 43.400, -75.850
Strong thunderstorm winds knocked down a tree onto wires.
Thunderstorm Wind, Oneida
- When
- July 20, 5:33 PM EST
- Where
- Oneida County, 1.71 mi NW of Thompsons Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 43.300, -75.800
Strong thunderstorm winds knocked down a tree and wires onto a roaday.
Thunderstorm Wind, Oneida
- When
- July 20, 5:36 PM EST
- Where
- Oneida County, 1.22 mi NE of Loomis Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.260, -75.780
Strong thunderstorm winds knocked down a tree onto a roadway.
Thunderstorm Wind, Oneida
- When
- July 20, 5:49 PM EST
- Where
- Oneida County, 2.3 mi SSE of Mc Connellsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 43.250, -75.680
Strong thunderstorm winds knocked down a tree onto wires.
Thunderstorm Wind, Oneida
- When
- July 20, 5:52 PM EST
- Where
- Oneida County, Ridge Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.250, -75.450
Strong thunderstorm winds knocked down a tree onto a roadway.
Thunderstorm Wind, Oneida
- When
- July 20, 5:55 PM EST
- Where
- Oneida County, 1.66 mi ENE of Elmer Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 43.290, -75.420
Strong thunderstorm winds knocked down a tree onto a vehicle in Delta Lake State Park. No injuries were reported as the woman in vehicle refused treatment.
Thunderstorm Wind, Oneida
- When
- July 20, 6:02 PM EST
- Where
- Oneida County, 0.85 mi SE of Lee Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 43.290, -75.510
Strong thunderstorm winds knocked down a tree onto wires.
Thunderstorm Wind, Oneida
- When
- July 20, 6:09 PM EST
- Where
- Oneida County, 0.85 mi SE of Holland Patent
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.240, -75.260
Strong thunderstorm winds knocked down a tree onto a roadway.
Thunderstorm Wind, Oneida
- When
- July 20, 6:19 PM EST
- Where
- Oneida County, 0.5 mi E of Whitesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.120, -75.290
Strong thunderstorm winds knocked down tree onto a roadway.
Thunderstorm Wind, Oneida
- When
- July 20, 6:19 PM EST
- Where
- Oneida County, Whitesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.120, -75.300
Strong thunderstorm winds knocked down a tree onto a roadway.
Thunderstorm Wind, Oneida
- When
- July 20, 6:22 PM EST
- Where
- Oneida County, 1.01 mi E of Utica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.100, -75.230
Strong thunderstorm winds knocked down a tree onto a roadway.
Thunderstorm Wind, Oneida
- When
- July 20, 6:30 PM EST
- Where
- Oneida County, 1.22 mi NE of New Hartford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 43.080, -75.280
Strong thunderstorm winds knocked down large tree limbs.
Thunderstorm Wind, Tompkins
- When
- July 20, 6:41 PM EST
- Where
- Tompkins County, Brooktondale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.380, -76.400
Strong thunderstorm winds knocked down a tree onto a roadway.
Hail, Tompkins
- When
- July 20, 7:11 PM EST
- Where
- Tompkins County, 2.06 mi SE of Ithaca Grund Fld Arp
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.430, -76.570
A thunderstorm produced 1-inch hail.
Thunderstorm Wind, Schuyler
- When
- July 20, 7:14 PM EST
- Where
- Schuyler County, 2.31 mi NNE of Beaver Dams
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.310, -76.950
Strong thunderstorm winds knocked down down multiple trees on a couple of roadways.
Thunderstorm Wind, Schuyler
- When
- July 20, 7:17 PM EST
- Where
- Schuyler County, 2.13 mi SSE of Townsend
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 42.320, -76.940
Strong thunderstorm winds knocked down a tree and wires onto a house.
Thunderstorm Wind, Chenango
- When
- July 20, 7:19 PM EST
- Where
- Chenango County, 1.72 mi NW of Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.640, -75.620
Strong thunderstorm winds knocked down a tree onto a roadway.
Thunderstorm Wind, Chenango
- When
- July 20, 7:38 PM EST
- Where
- Chenango County, Norwich
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.530, -75.520
Strong thunderstorm winds knocked down a tree onto a roadway.
Thunderstorm Wind, Chenango
- When
- July 20, 7:40 PM EST
- Where
- Chenango County, 2.46 mi SW of East Mc Donough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.480, -75.710
Strong thunderstorm winds knocked down a tree onto a roadway.
Thunderstorm Wind, Tioga
- When
- July 20, 8:21 PM EST
- Where
- Tioga County, 0.69 mi S of Apalachin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.060, -76.150
Strong thunderstorm winds knocked down a tree onto wires.
Lightning, Broome
- When
- July 20, 8:36 PM EST
- Where
- Broome County, 1.38 mi S of Belden
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 42.180, -75.670
Lightning from a passing storm struck a house, and then the house caught on fire.
Thunderstorm Wind, Chenango
- When
- July 20, 8:36 PM EST
- Where
- Chenango County, Afton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 42.230, -75.530
Strong thunderstorm winds knocked down trees and wires.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 20, 20214 deaths · $500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 20, 20213 deaths · $10,000 · 0.88 in hail · 4 events
- Flash Flooding and Flood in New York, July 20 to 21, 2021$301,000 · 2.5 in hail · 51 events
- Debris Flows in Colorado, July 20, 2021$800,000 · 5 events
- Hail and Damaging Winds in New York, July 20, 2021$297,000 · 1.25 in hail · 21 events
- Flash Flood and Damaging Winds in Vermont, July 20, 2021$197,000 · 60 kt wind · 15 events
- Flash Flooding in Louisiana, July 20, 2021$170,000 · 11 events
- Damaging Winds in Arizona, July 20, 2021$175,000 · 56 kt wind · 2 events
- Flood and Hail in New York, July 20, 2021$24,000 · 1.25 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, July 20, 2021$71,000 · 50 kt wind · 7 events
- Flash Flooding and Lightning Strike in Arizona, July 20, 20214 injured · 4 events
- Hail and Damaging Winds in New Hampshire, July 20, 20211.5 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972848, 972851, 972849, 972852, 972856, 972858, 972857, 972878, 972879, 972883, 972884, 972885, 972887, 972795, 972889, 972888, 972892, 972891, 972890, 972893, 972796, 972894.